Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Mar 24, 2012, 11:19 PM EDT for Berkeley County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2012, 11:19 PM EDT (03:19 UTC)
- Expired
- Mar 24, 2012, 11:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Columbia radar (KCAE), 110 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
476
WWUS82 KCHS 250319
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1119 PM EDT SAT MAR 24 2012
SCZ044-045-250345-
DORCHESTER-INLAND BERKELEY-
1119 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 1145 PM EDT...
...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK
SAFE HARBOR...
AT 1114 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WILSONS LANDING TO
HARLEYVILLE...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE
MARION...HARLEYVILLE...LAKE MOULTRIE...SAINT STEPHEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE AND EASTERN LAKE
MARION. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON
THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL
FLOATATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT
RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3350 7996 3344 7987 3339 7982 3328 7993
3314 8029 3317 8052 3327 8044 3327 8037
3328 8035 3327 8030 3330 8026 3344 8023
3346 8015 3348 8016 3350 8013 3351 8005
TIME...MOT...LOC 0318Z 252DEG 26KT 3352 8016 3323 8041
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Mar 24, 10:30 PM EDT, 49 minutes earlier.
Area forecast discussion, Mar 24, 10:30 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1030 PM EDT SAT MAR 24 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT. THEN LOW PRESSURE WILL CROSS THE AREA SUNDAY...THEN HIGH PRESSURE WILL SLOWLY BUILD FROM THE NORTHWEST THROUGH MONDAY. A COLD FRONT WILL DROP THROUGH TUESDAY...FOLLOWED BY HIGH PRESSURE THROUGH MIDWEEK. ANOTHER COLD FRONT WILL MOVE IN LATE WEEK...THEN HIGH PRESSURE SHOULD PREVAIL INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SURFACE COLD FRONT PUSHING INTO THE FORECAST AREA LATE THIS EVENING. A LAYER OF ELEVATED INSTABILITY HAS ALLOWED A BROKEN LINE OF THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT. THE HIGH-RES RAPID REFRESH /HRRR/ CONTINUES TO INITIALIZE WELL AND IS INDICATING THE CONVECTION WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS THE FRONT PUSHES EAST. SURFACE BASED INSTABILITY IS RATHER LIMITED BUT MESOANALYSIS SHOWS 500-1000 J/KG OF MIXED-LAYER CAPE AND MID-LEVEL LAPSE RATES PUSHING 7C OVER SOUTHERN SC. WITH THE UPPER LOW CONTINUING TO BARREL EASTWARD...UPPER HEIGHT FALLS AND STEEPENING MID-LEVEL LAPSE RATES SHOULD SUPPORT CONTINUED CONVECTION OVERNIGHT. ALTHOUGH WE DID SEE A WIND GUST TO 35 KT AT STATESBORO GA WITH A STORM...RATHER STABLE BOUNDARY LAYER IS NOT TERRIBLY CONDUCIVE TO DAMAGING SURFACE WINDS. HOWEVER WE HAVE RECEIVED SEVERAL HAIL REPORTS DUE TO SUCH COLD TEMPS ALOFT AND THE PRIMARY THREAT FROM FUTURE STORMS WILL BE FROM HAIL. MOST OF THE ACTIVITY SHOULD BE PUSHING OFF THE COAST BY 4 AM. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... THE CORE OF THE DEEP 500 MB LOW WILL ROTATE THROUGH SC SUNDAY... SUNDAY MODELS CONTINUE TO PROG 500 MB TEMPS AS COLD AS -22C AT 18Z SUNDAY. DESPITE DEEP/DOWNSLOPE WESTERLY FLOW...MOISTURE WRAPPING AROUND THE LOW WILL COMBINE WITH LIFTED INDICES BELOW 0C...STEEP 700-500 MB LAPSE RATES EXCEEDING 8 C/KM AND FREEZING LEVELS LOWERING TO LESS THAN 8 KFT AGL SUPPORT SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS WITH HAIL...ESPECIALLY ACROSS SC COUNTIES DURING THE HOURS OF PEAK HEATING. THUS...MAINTAINED SLIGHT CHANCE CHANCE POPS ACROSS NORTHERN/INLAND COUNTIES. ISOLATED THUNDERSTORMS COULD EVEN PRODUCE LARGE HAIL...THUS SPC HAS INTRODUCED A 5% CHANCE FOR SEVERE THUNDERSTORMS ACROSS FAR NORTHERN COUNTIES SUNDAY. A FEW SHOWERS/THUNDERSTORMS COULD LINGER ACROSS NORTHERN COUNTIES INTO SUNDAY EVENING...THEN CLOUDS WILL DISSIPATE SW TO NE SUNDAY NIGHT AND WEAK COLD ADVECTION WILL DROP OVERNIGHT LOWS INTO THE LOWER TO MID 50S MOST AREAS. THE UPPER LEVEL RIDGE AXIS WILL BUILD TOWARD THE SOUTHEAST UNITED STATES MONDAY INTO TUESDAY. BUILDING LOW-LEVEL THICKNESSES ON MONDAY WITH SUNNY SKIES WILL PUSH HIGH TEMPS BACK INTO THE LOWER 80S. A DRY/BACKDOOR COLD FRONT WILL DROP THROUGH LATE MONDAY NIGHT INTO TUESDAY WITH SLIGHTLY COOLER AIR FILTERING IN FROM THE NORTH. HIGH TEMPERATURES TUESDAY WILL RANGE FROM AROUND 80F FAR S/SW AND LOWER TO MID 70S OVER THE TRI-COUNTY. ISOLATED SHOWERS CANNOT BE ENTIRELY RULED OUT TUESDAY...ESPECIALLY SOUTHERN SECTIONS WHERE A WEAK COASTAL TROUGH COULD DEVELOP. BUT DUE TO A RELATIVE LACK OF MOISTURE WE KEPT DRY CONDITIONS FOR NOW. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE WILL STRENGTHEN OVER THE WESTERN ATLANTIC TUESDAY NIGHT THROUGH THURSDAY AS THE UPPER RIDGE HOLDS STRONG TO OUR WEST. DRY CONDITIONS AND WARM TEMPERATURES EXPECTED WITH HIGHS BUILDS INTO THE UPPER 70S WEDNESDAY AND LOWER 80S THURSDAY. ANOTHER COLD FRONT SHOULD DROP THROUGH THURSDAY NIGHT OR FRIDAY WITH INCREASING CLOUDINESS AND COOLER TEMPERATURES. WE HAVE NOT ADDED ANY PRECIPITATION IN THE EXTENDED DUE TO LIMITED MOISTURE WITH THE LATE WEEK FRONT. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. THUNDERSTORM ACTIVITY HAS DIMINISHED AT KCHS BUT A STORM HAS FORMED WEST OF KSAV AND WILL MOVE TO THE EAST OVER THE NEXT 2 HOURS. NOT EXPECTING ANY FOG AT EITHER TERMINAL DURING THE MORNING HOURS DUE TO THE HIGHER WIND SPEEDS WITH THE APPROACHING COLD FRONT. WINDS WILL SHIFT TO A MORE WESTERLY DIRECTION SUNDAY MORNING WITH THE PASSAGE OF THE FRONT AROUND 12Z. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS POSSIBLE AT KCHS SUNDAY IN ISOLD/SCT SHOWERS/TSTMS. && .MARINE... TONIGHT...SOUTHWEST FLOW WILL PERSIST ACROSS THE LOCAL WATERS IN ADVANCE OF A COLD FRONT. WITH A STRENGTHENING LOW LEVEL JET MOVING ACROSS WINDS WILL BECOME ELEVATED BUT ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. 10-15 KTS WITH GUSTS UP TO 20 KTS IS EXPECTED WITHIN 20 NM...WITH THE BEST CHANCE FOR GUSTS APPROACHING 25 KTS BEYOND THROUGH THE VERY EARLY MORNING HOURS. AN SCA MAY EVENTUALLY BE NEEDED FOR THE OUTER GA WATERS. SEAS WILL INCREASE TO 2-4 FT ACROSS THE NEARSHORE WATERS...WITH 4-5 EXPECTED FOR THE OUTER WATERS. OFFSHORE FLOW BEHIND THE COLD FRONT SUNDAY WILL ALLOW SEAS TO GRADUALLY SUBSIDE. A BRIEF NORTHEAST WIND SURGE WILL DEVELOP TUESDAY MORNING BEHIND A BACKDOOR COLD FRONT BUT IT SHOULD BE OF SHORT DURATION AS THE PARENT HIGH SHIFTS QUICKLY OFFSHORE. THE NEXT SURGE WILL COME WEDNESDAY NIGHT INTO THURSDAY AHEAD OF THE NEXT COLD FRONT. IN GENERAL WE KEEP WINDS/SEAS BELOW ADVISORY THRESHOLDS DURING THE MEDIUM RANGE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...SPR LONG TERM...SPR AVIATION...BDC MARINE...SPR/BSH
Hazardous weather outlook, Mar 24, 9:05 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 905 PM EDT SAT MAR 24 2012 AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>045-047>052-260115- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN- CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 905 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. AMZ354-374-GAZ114>119-137>141-260115- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 905 PM EDT SAT MAR 24 2012 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY SUNDAY MORNING ACROSS SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ARE REQUESTED TO FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. JRL
In the hours before
Local storm report, Mar 24, 10:10 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1010 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL 1 ENE MIDDLEGROUND 32.55N 81.81W
03/24/2012 M0.75 INCH BULLOCH GA TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL ON METTS ROAD. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1200071
BDCSpecial weather statement, Mar 24, 10:11 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 PM EDT SAT MAR 24 2012
GAZ099-114-115-250245-
CANDLER-EVANS-TATTNALL-
1011 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS AND
CANDLER COUNTIES THROUGH 1045 PM EDT...
AT 1009 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...6 MILES SOUTHWEST OF COBBTOWN...MOVING EAST AT
35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COBBTOWN AND COLLINS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3233 8223 3234 8195 3232 8195 3227 8196
3227 8193 3217 8190 3215 8219 3218 8219
3223 8222 3232 8224
TIME...MOT...LOC 0211Z 264DEG 29KT 3224 8221Special weather statement, Mar 24, 10:30 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 PM EDT SAT MAR 24 2012
SCZ042>044-250300-
DORCHESTER-HAMPTON-INLAND COLLETON-
1030 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...HAMPTON
AND COLLETON COUNTIES THROUGH 1100 PM EDT...
AT 1027 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF DUNCAN CHAPEL TO 9 MILES WEST OF LODGE...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLETON...HARLEYVILLE...INDIAN FIELD...LODGE...PADGETTS...
REEVESVILLE...RUFFIN...SAINT GEORGE...SMOAKS AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3333 8049 3330 8049 3328 8047 3326 8043
3326 8036 3300 8076 3302 8109 3310 8095
3310 8093 3307 8090 3309 8089 3313 8090
3314 8089 3334 8051
TIME...MOT...LOC 0230Z 270DEG 26KT 3342 8060 3310 8108Local storm report, Mar 24, 10:33 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1033 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL 2 S MIDDLEGROUND 32.51N 81.81W
03/24/2012 E0.88 INCH BULLOCH GA TRAINED SPOTTER
SPOTTER REPORTED PENNY TO NICKEL SIZE HAIL IN THE GLEN
OAKS SUBDIVISION. TIME ESTIMATED BY RADAR
&&
EVENT NUMBER CHS1200072
BDCSpecial weather statement, Mar 24, 10:53 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 PM EDT SAT MAR 24 2012
SCZ043>045-250315-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
1053 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...BERKELEY
AND COLLETON COUNTIES THROUGH 1115 PM EDT...
...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK
SAFE HARBOR...
AT 1052 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES WEST OF
EASTERN LAKE MARION TO 8 MILES WEST OF CAT HOLE...MOVING EAST AT 35
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...DORCHESTER...EADYTOWN...EASTERN LAKE MARION...HARLEYVILLE...
INDIAN FIELD...NORTHERN LAKE MOULTRIE...REEVESVILLE AND SAINT
GEORGE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE AND EASTERN LAKE
MARION. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON
THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL
FLOATATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT
RISK OF BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3350 7996 3345 7989 3310 8037 3312 8090
3334 8051 3329 8048 3326 8043 3327 8037
3328 8035 3327 8030 3330 8026 3344 8023
3346 8015 3350 8013
TIME...MOT...LOC 0252Z 270DEG 32KT 3348 8033 3318 8080Special weather statement, Mar 24, 11:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1119 PM EDT SAT MAR 24 2012
SCZ044-045-250345-
DORCHESTER-INLAND BERKELEY-
1119 PM EDT SAT MAR 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 1145 PM EDT...
...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK
SAFE HARBOR...
AT 1114 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WILSONS LANDING TO
HARLEYVILLE...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE
MARION...HARLEYVILLE...LAKE MOULTRIE...SAINT STEPHEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE AND EASTERN LAKE
MARION. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON
THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL
FLOATATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT
RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3350 7996 3344 7987 3339 7982 3328 7993
3314 8029 3317 8052 3327 8044 3327 8037
3328 8035 3327 8030 3330 8026 3344 8023
3346 8015 3348 8016 3350 8013 3351 8005
TIME...MOT...LOC 0318Z 252DEG 26KT 3352 8016 3323 8041The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:51 PM EDT | Special Weather Statement | CHS | Candler | 24 min |
| Mar 24, 9:16 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Screven | 29 min |
| Mar 24, 9:37 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Evans, Screven | 53 min |
| Mar 24, 10:03 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 57 min |
| Mar 24, 10:11 PM EDT | Special Weather Statement | CHS | Candler | 34 min |
| Mar 25, 12:13 AM EDT | Special Weather Statement | CHS | Bryan | 32 min |
| Mar 25, 1:31 AM EDT | Special Marine Warning | CHS | 89 min | |
| Mar 25, 12:39 PM EDT | Small Craft Advisory | CHS | 5 hr | |
| Mar 24, 10:30 PM EDT | Special Weather Statement | CHS | Orangeburg | 30 min |
| Mar 24, 10:53 PM EDT | Special Weather Statement | CHS | Dorchester | 22 min |
| Mar 25, 1:49 PM EDT | Special Weather Statement | CHS | Berkeley | 56 min |
| Mar 25, 4:08 PM EDT | Special Weather Statement | CHS | Berkeley | 22 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.